Alert archive / New Jersey / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 2, 2000, 7:24 PM EDT for Bergen County, Hudson County, New Jersey. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 7:24 PM EDT (23:24 UTC)
- Expired
- Jun 2, 2000, 8:30 PM EDT
- In force
- 66 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Bergen County, NJ, Hudson County, NJ
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:44 PM EDT | Thunderstorm Wind 52 E | Westwood, NJ |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS51 KOKX 022324
SVRNYC
NJC003-013-017-039-030030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
724 PM EDT FRI JUN 2 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN NORTHEASTERN NEW JERSEY...
ESSEX...
UNION...
HUDSON...
EASTERN BERGEN...
* UNTIL 830 PM EDT...
* AT 724 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
NORTHEAST OF PARAMUS TO 5 MILES SOUTHWEST OF MADISON...MOVING EAST
AT 20 MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORMS SHOULD BE IN
THE VICINITY OF...
MILLBURN...ORADELL...SUMMIT AROUND 730 PM EDT...
BERGENFIELD...BLOOMFIELD...HACKENSACK...NORWOOD AROUND 735 PM
EDT...
ENGLEWOOD...RUTHERFORD...TETERBORO AROUND 740 PM EDT...
THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4066 7446 4064 7439 4059 7445 4059 7421
4070 7402 4100 7391 4111 7422 4103 7427
4098 7424 4096 7413 4081 7413 4090 7430
4079 7437 4072 7438What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:40 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 2, 2:40 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 240 PM EDT FRI JUN 2 2000 SEVERE WX EXPTD ACRS PORTIONS OF FA LT THIS AFTN INTO THIS EVENING AS SQLN APPROACHES. PRIMARY THREAT STILL APPEARS WL BE DAMAGING WND GUSTS ALTHO TORRENTIAL RAINS CAPABLE OF PRODUCING FLASH FLG SEEMS LKLY. OTRW...BASICALLY STILL LOOKG FOR UNCOMFORTABLE HEAT AND HUMIDITY TO GIVE WAY TO CONSIDERABLY COOLER AND DRIER WX THIS WEEKEND. A SPECIAL 18Z SOUNDG IS IN THE PROCESS OF BEING TAKEN. MARINE...WNDS SHLD RCH SCA CRIT BY A BIT LTR THIS EVENING AS GRAD TIGHTENS SO SCA WL CONT. WRKZFP NOT AVBL ATTM. SVR TSTM WATCH MAY NOT BE ISSUED UNTIL AROUND 4 PM EDT FOR MY FA...THIS AFT COORD WITH SPC. FEEL IT BEST TO HOLD ZONE ISSUANCE UNTIL THAT TIME UNLESS SOMETHING ELSE COMES UP. .OKX...NONE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:50 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 40 min |
| Jun 2, 7:24 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Union | 66 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.